Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 25, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 30, 2022, 6:00 PM CDT for Bandera County, Real County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2022, 6:00 PM CDT (23:00 UTC)
- Expired
- Aug 30, 2022, 8:37 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Bandera County, TX, Real County, TX
The radar
The Laughlin AFB radar (KDFX), 113 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
891
WGUS54 KEWX 302300
FFWEWX
TXC019-385-310200-
/O.NEW.KEWX.FF.W.0025.220830T2300Z-220831T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
600 PM CDT Tue Aug 30 2022
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Bandera County in south central Texas...
Southeastern Real County in south central Texas...
* Until 900 PM CDT.
* At 600 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Portions of the warned area received up to 5 to 6.5
inches this morning. Additional rainfall amounts of 1 to 3 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Medina, Bandera, Tarpley, Vanderpool, Hill Country State Natural
Area and Lost Maples State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 2963 9965 2991 9965 2991 9963 2991 9960
2991 9950 2990 9925 2990 9920 2990 9918
2989 9917 2989 9916 2988 9914 2988 9913
2987 9913 2981 9900 2972 9906 2963 9906
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BRADY1 follow-up statement
474
WGUS74 KEWX 310137
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
837 PM CDT Tue Aug 30 2022
TXC019-385-310147-
/O.CAN.KEWX.FF.W.0025.000000T0000Z-220831T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bandera TX-Real TX-
837 PM CDT Tue Aug 30 2022
...FLASH FLOOD WARNING FOR BANDERA AND SOUTHEASTERN REAL COUNTIES
HAS BEEN REPLACED WITH A FLOOD ADVISORY...
LAT...LON 2963 9965 2991 9965 2991 9963 2991 9960
2991 9950 2990 9925 2990 9920 2990 9918
2989 9917 2989 9916 2988 9914 2988 9913
2987 9913 2981 9900 2972 9906 2963 9906
$$
BRADYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 1:55 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Aug 30, 1:55 PM CDT, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 155 PM CDT Tue Aug 30 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Tonight through Wednesday night) Issued at 152 PM CDT Tue Aug 30 2022 High PW and freezing levels, slow steering flow, and an upper level low to our NW are contributing to locally heavy rainfall. Areas of flash flooding in the Rio Grande Plains and Western Hill Country continue to subside this afternoon. Maximum rainfall rates of nearly 4.5"/hr occurred with some of this activity early this morning. Meanwhile, scattered to numerous showers and thunderstorms along and east of the escarpment are leading to nuisance type, advisory level flooding as of 18Z. Current thinking is that the 15/16Z HRRR is on the right track with diminishing activity over these western and eastern areas while storms fill in over central portions of the region before diminishing with the loss of daytime heating this evening. WPC ERO update this morning expanded the Slight Risk for excessive rain across most of our region except Nrn Llano/Burnet and Karnes/DeWitt/Srn Atascosa Counties through 12Z tomorrow morning. Additional FFW/FLS products may be needed through this evening. Overnight, moisture transport will increase into the Rio Grande Plains as a bit of a nocturnal LLJ develops. Moisture transport will increase and help to reinvigorate the worked over atmosphere in that region, and a tongue of enhanced mid level vorticity rotating around the upper low should lead to additional shower and storm development for the Rio Grande Plains mainly after 2am. It should be relatively progressive from SE to NW, but isolated 2-3" additional rain totals could lead to additional minor flooding in the morning especially in areas that received a lot of rain today. With moisture remaining high, isolated to scattered showers and storms will be possible across the entire region on Wednesday, particularly in the afternoon, but coverage is currently only expected to be on the order of 30-40% for most areas. Still cannot rule out some localized quick 2+" totals in the area throughout this time. Overnight, the best rain chances will likely be over the Hill Country. Near-average overnight lows in the upper 60s to mid 70s and slightly below average highs in the 80s to low 90s are forecast through the short term. && .LONG TERM... (Thursday through Tuesday) Issued at 152 PM CDT Tue Aug 30 2022 Several rounds of much-needed rain appear increasingly likely late this week and heading into Labor Day Weekend. After what seemed like a never-ending Summer of triple digits and no rain, the pattern has done a complete 180, with CPC 6-10 day precip outlook showing Likely Above normal precip (50-60%) odds and near to perhaps below normal temperatures (40-50%) odds. This is all largely due in part to a continued active mid/upper level pattern as the Subtropical Ridge remains situated over the Great Basin through next week. This pattern will continue to result in unsettled weather with basically daily rain and storm chances as several disturbances swing through South-Central Texas. From Thursday evening through Sunday evening, we'll carry at least a chance to even high chance for precip for a majority of South- Central Texas. Several inverted troughs/tropical waves will move through the region, teaming up with energy wrapping around the eastern periphery of the Subtropical Ridge over the western CONUS. PWATs will remain above normal, some 1 to 2 sigma above the mean for early September over the region through the holiday weekend. Values of 1.8-2.2" appear to be a good bet based on GEFS and ECMWF Ensemble forecasts. The exact details as far as timing and where the heaviest rainfall can be expected is the most difficult to predict at this distance, mainly due to the highly chaotic/convective nature of storms. With the additional cloud cover and added moisture and humidity, expect afternoon highs in the mid to upper 80s for most, with a few locations topping out in the lower 90s here and there. && .AVIATION... (18Z TAFS) Issued at 1223 PM CDT Tue Aug 30 2022 MVFR CIGS should lift at KDRT in the next hour or so, with rain remaining to the east for now. Isolated showers cannot be ruled out there through this evening, with better chances for SHRA/TSRA returning late tonight along with more MVFR and potentially IFR cigs. At KAUS, showers will continue through the mid afternoon with TS possible, but activity in that area is expected to subside later this afternoon. Meanwhile, storm coverage is expected to increase for the San Antonio terminals this afternoon into the early evening, and a TEMPO TSRA has been introduced there. Coverage will then decrease with drier conditions expected overnight. MVFR cigs are likely to develop at all three I-35 terminals late tonight, scattering out in the 14-16Z time frame on Wednesday. While isolated to scattered showers and storms are possible Wednesday, coverage near the I-35 terminals is likely to be low. Will revisit potential weather mentions for tomorrow in future TAF issuances. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 75 92 75 91 / 20 40 30 60 Austin Bergstrom Intl Airport 75 92 75 92 / 20 40 30 60 New Braunfels Muni Airport 75 92 74 94 / 20 40 30 60 Burnet Muni Airport 73 90 73 89 / 30 50 30 70 Del Rio Intl Airport 74 87 75 89 / 70 70 50 60 Georgetown Muni Airport 74 92 74 90 / 30 40 30 70 Hondo Muni Airport 75 90 74 93 / 50 40 30 50 San Marcos Muni Airport 74 92 74 92 / 20 40 30 60 La Grange - Fayette Regional 74 93 74 92 / 20 40 20 60 San Antonio Intl Airport 75 91 75 93 / 50 40 30 50 Stinson Muni Airport 76 92 76 94 / 50 40 20 50 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...KCW Long-Term...Morris Aviation...KCW
Hazardous weather outlook, Aug 30, 1:58 PM CDT, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 158 PM CDT Tue Aug 30 2022 TXZ171>173-183>194-202>209-217>225-228-311900- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 158 PM CDT Tue Aug 30 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. Scattered to numerous showers and thunderstorms are expected generally along and west of the I-35 corridor late this evening and overnight tonight. Quick, heavy rainfall with isolated totals over two inches could lead to flash flooding, especially across the Rio Grande Plains. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered to numerous showers and thunderstorms will be possible Wednesday through Friday. A few spots could see heavy rain totals over two inches, leading to isolated flooding potential. With heavy rainfall from Tuesday, flash flooding may develop quickly over already saturated soils. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Aug 30, 12:06 PM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1206 PM CDT TUE AUG 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM FLASH FLOOD 9 SW MONTELL 29.44N 100.12W
08/30/2022 KINNEY TX TRAINED SPOTTER
STORM SPOTTER REPORTED THE LOW WATER
CROSSING ON FARM TO MARKET ROAD 334 AT LIVE
OAK CREEK IS FLOODED WITH 2 TO 2.5 FEET OF
FAST MOVING WATER.
&&
EMPLocal storm report, Aug 30, 12:34 PM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1234 PM CDT TUE AUG 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD 2 SE EAGLE PASS 28.69N 100.47W
08/30/2022 MAVERICK TX DEPT OF HIGHWAYS
TXDOT WEBSITE SHOWS 1021 EL INDIO HWY IS
CLOSED JUST NW OF MEMO ROBINSON DR. DUE TO
FLOODING.
&&
KCWSpecial weather statement, Aug 30, 1:54 PM CDT, 4 hours 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
154 PM CDT Tue Aug 30 2022
TXZ172-173-301945-
Williamson TX-Burnet TX-
154 PM CDT Tue Aug 30 2022
...A strong thunderstorm will impact portions of northwestern
Williamson and central Burnet Counties through 245 PM CDT...
At 154 PM CDT, Doppler radar was tracking a strong thunderstorm near
Liberty Hill, or near Bertram, moving west at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bertram, Leander, Liberty Hill, Mahomet, Joppa, Andice, Oatmeal and
Shady Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3079 9783 3060 9790 3061 9793 3063 9795
3061 9799 3061 9800 3063 9801 3061 9803
3062 9805 3061 9806 3062 9821 3088 9813
TIME...MOT...LOC 1854Z 104DEG 8KT 3071 9796
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BRADYSpecial weather statement, Aug 30, 3:07 PM CDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
307 PM CDT Tue Aug 30 2022
TXZ220-221-302045-
Atascosa TX-Wilson TX-
307 PM CDT Tue Aug 30 2022
...A strong thunderstorm will impact portions of central Atascosa and
southwestern Wilson Counties through 345 PM CDT...
At 306 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Pleasanton, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pleasanton, Poth, Leming, Coughran, Espey, Graytown and McCoy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2881 9850 2913 9854 2908 9809 2890 9816
2888 9819 2887 9817 2880 9820
TIME...MOT...LOC 2006Z 179DEG 7KT 2889 9838
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BRADYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:52 AM CDT | Areal Flood Advisory | EWX | Val Verde | 2 hr |
| Aug 30, 4:22 AM CDT | Areal Flood Advisory | EWX | Bandera | 76 min |
| Aug 30, 5:08 AM CDT | Areal Flood Advisory | EWX | Edwards, Real | 2 hr |
| Aug 30, 5:38 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| Aug 30, 5:44 AM CDT | Areal Flood Advisory | EWX | Val Verde | 24 min |
| Aug 30, 6:08 AM CDT | Flash Flood Warning | EWX | Val Verde | 93 min |
| Aug 30, 6:39 AM CDT | Areal Flood Advisory | EWX | Edwards, Real | 2 hr |
| Aug 30, 6:45 AM CDT | Areal Flood Advisory | EWX | Llano | 2 hr |
| Aug 30, 7:11 AM CDT | Flash Flood Warning | EWX | Bandera | 79 min |
| Aug 30, 7:18 AM CDT | Areal Flood Advisory | EWX | Kinney | 3 hr |
| Aug 30, 7:41 AM CDT | Flash Flood Warning | EWX | Val Verde | 109 min |
| Aug 30, 7:47 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Real, Uvalde | 5 hr |
| Aug 30, 8:26 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| Aug 30, 8:52 AM CDT | Areal Flood Advisory | EWX | Maverick | 3 hr |
| Aug 30, 9:09 AM CDT | Flash Flood Warning | EWX | Maverick | 3 hr |
| Aug 30, 9:23 AM CDT | Areal Flood Advisory | EWX | Kinney | 3 hr |
| Aug 30, 9:27 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Aug 30, 9:53 AM CDT | Flash Flood Warning | EWX | Maverick | 3 hr |
| Aug 30, 10:07 AM CDT | Flash Flood Warning | EWX | Kinney | 3 hr |
| Aug 30, 10:43 AM CDT | Flash Flood Warning | EWX | Maverick | 3 hr |
| Aug 30, 10:59 AM CDT | Areal Flood Advisory | EWX | Maverick | 3 hr |
| Aug 30, 11:27 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell | 3 hr |
| Aug 30, 12:17 PM CDT | Flash Flood Warning | EWX | Maverick | 3 hr |
| Aug 30, 12:23 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| Aug 30, 12:24 PM CDT | Areal Flood Advisory | EWX | Uvalde, Zavala | 6 hr |
| Aug 30, 12:42 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette, Lee | 2 hr |
| Aug 30, 12:45 PM CDT | Areal Flood Advisory | EWX | Guadalupe | 2 hr |
| Aug 30, 12:53 PM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Real, Uvalde | 3 hr |
| Aug 30, 1:00 PM CDT | Areal Flood Advisory | EWX | Williamson | 2 hr |
| Aug 30, 1:28 PM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| Aug 30, 1:54 PM CDT | Special Weather Statement | EWX | Burnet | 51 min |
| Aug 30, 1:58 PM CDT | Areal Flood Advisory | EWX | Bexar, Guadalupe | 2 hr |
| Aug 30, 2:15 PM CDT | Areal Flood Advisory | EWX | Burnet | 2 hr |
| Aug 30, 2:44 PM CDT | Areal Flood Advisory | EWX | Maverick | 3 hr |
| Aug 30, 2:48 PM CDT | Areal Flood Advisory | EWX | Wilson | 117 min |
| Aug 30, 2:49 PM CDT | Areal Flood Advisory | EWX | Kinney | 3 hr |
| Aug 30, 3:07 PM CDT | Special Weather Statement | EWX | Atascosa | 38 min |
| Aug 30, 3:16 PM CDT | Areal Flood Advisory | EWX | Blanco, Llano | 3 hr |
| Aug 30, 3:22 PM CDT | Areal Flood Advisory | EWX | Atascosa | 113 min |
| Aug 30, 3:24 PM CDT | Areal Flood Advisory | EWX | Maverick | 3 hr |
| Aug 30, 4:12 PM CDT | Areal Flood Advisory | EWX | Williamson | 108 min |
| Aug 30, 5:02 PM CDT | Areal Flood Advisory | EWX | Medina | 118 min |
| Aug 30, 5:30 PM CDT | Areal Flood Advisory | EWX | Bandera, Medina, Real, Uvalde | 3 hr |
| Aug 30, 6:07 PM CDT | Areal Flood Advisory | EWX | Gillespie, Llano | 113 min |
| Aug 30, 6:23 PM CDT | Areal Flood Advisory | EWX | Kerr | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.